MAUDE Adverse Event Report: GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL SHEATH, 24 FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. NON-CF RESECTOSCOPE METAL SHEATH, 24 FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number EMRS-24
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A company representative, on behalf of a user facility, reported that the tip of the non-cf resectoscope metal sheath, 24 fr fell off in the patient and was not retrieved due to concern about tearing the ureter.The patient was admitted for observation.Additional information was requested multiple times regarding the outcome and other event details, but was not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, since the device was not returned for evaluation, the customer¿s complaint cannot be confirmed.Therefore, the root cause of the reported failure cannot be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: "warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." this supplemental report includes a correction to e3 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
NON-CF RESECTOSCOPE METAL SHEATH, 24 FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16945540
Report Number3003790304-2023-00192
Device Sequence Number6555375
Product Code HIH
UDI-Device Identifier00821925001961
UDI-Public00821925001961
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMRS-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown